Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 9, 2025, 11:56 AM CDT for Plaquemines Parish, Louisiana. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2025, 11:56 AM CDT (16:56 UTC)
- Expired
- May 9, 2025, 12:23 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Plaquemines Parish, LA
The radar
The Hammond radar (KHDC), 188 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 12:18 PM CDT | MARINE TSTM WIND 48 | 8 Se Venice, LA | The Pilot Town NOS gauge measured a thunderstorm wind gust of 48 mph or 42 knots. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083
WFUS54 KLIX 091656
TORLIX
LAC075-091745-
/O.NEW.KLIX.TO.W.0031.250509T1656Z-250509T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1156 AM CDT Fri May 9 2025
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern Plaquemines Parish in southeastern Louisiana...
* Until 1245 PM CDT.
* At 1156 AM CDT, a thunderstorm capable of producing a waterspout
was located just offshore 10 miles south of Venice, or 36 miles
southeast of Port Sulphur, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated waterspout moving onshore.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Plaquemines Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
If on or near areas of water, get away and move indoors or inside a
vehicle. Remember, lightning can strike out to 15 miles from the
parent thunderstorm. If you can hear thunder, you are close enough to
be struck by lightning. Move to safe shelter now! Do not be caught
on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2904 8925 2899 8931 2912 8946 2915 8947
2936 8924 2935 8923 2937 8922 2937 8917
2924 8906 2921 8898 2918 8898 2898 8919
TIME...MOT...LOC 1656Z 228DEG 22KT 2913 8931
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG1 follow-up statement
468
WWUS54 KLIX 091723
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1223 PM CDT Fri May 9 2025
LAC075-091733-
/O.CAN.KLIX.TO.W.0031.000000T0000Z-250509T1745Z/
Plaquemines LA-
1223 PM CDT Fri May 9 2025
...THE TORNADO WARNING FOR SOUTHEASTERN PLAQUEMINES PARISH IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
&&
LAT...LON 2904 8925 2899 8931 2912 8946 2915 8947
2936 8924 2935 8923 2937 8922 2937 8917
2924 8906 2921 8898 2918 8898 2898 8919
TIME...MOT...LOC 1719Z 228DEG 22KT 2924 8917
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 9, 6:36 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, May 9, 6:36 AM CDT, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 636 AM CDT Fri May 9 2025 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 340 AM CDT Fri May 9 2025 Upper trough is over east Texas and the western Gulf this morning, with ridging near Bermuda and over the Intermountain West. A weak frontal boundary was over northern portions of the area this morning, with dew points near or above 70 to the south of the boundary. Radar showed some weak precipitation echoes near the Louisiana coast in what appears to be a deformation zone. An MCS was noted on radar mosaics about 100 miles east of the lower Texas coastline. Thursday was rather quiet weatherwise, but that looks to change later today. The upper trough to the west will close off a low over western Louisiana overnight tonight, then remain stationary on Saturday. Weak low pressure will likely develop over or near our western coastal waters later tonight, then track toward the western Florida Panhandle on Saturday. Precipitable water values that were near 1.1 inches Thursday evening will recover to about 1.5 inches this morning and then to 1.5 to 1.7 inches near and to the east of the surface low later tonight. Widespread showers look to be almost certain later today, but instability looks to be rather limited, with strong storms not looking as likely as what occurred Wednesday. That would especially be the case if the MCS over the western Gulf maintains its identity for much of the day. It would block the best moisture inflow from reaching the area. That being said, rain is likely to remain fairly efficient across the area, and could be locally heavy. Rain amounts of 1 to 2 inches look to be pretty common over the next 24 hours, with locally higher amounts possible. Most areas should be able to handle that much, as the rain that occurred Wednesday has had time to run off. Probabilities of seeing 3 inches or more of rain are less than 20 percent for most of the area, with the possible exception of the Mississippi coastal counties. Not going with a Flood Watch at this time, but if the convection over the western Gulf dissipates this morning, we might need to consider one. Most of the area dry slots on Saturday, with precipitable water values falling to about 1.2 inches. Likely to hold onto quite a bit of low clouds with northerly winds, but if we develop any breaks in the clouds, they'll probably fill back in. 500 mb temperatures on Saturday are expected to be around -15C, so if we were to develop any convection, small hail would be a concern. Clouds and precipitation will hold high temperatures in the 70s today and Saturday, and it's possible that the current forecast numbers could still be too warm. No significant adjustments to guidance made. && .LONG TERM... (Saturday night through Thursday) Issued at 340 AM CDT Fri May 9 2025 Upper low will remain around the area Sunday and Monday before lifting into the Tennessee and Ohio Valleys, although now, the ECMWF lifts it quicker than the GFS, a flip from 24 hours ago. Skies likely to remain mostly cloudy for Mother's Day with scattered showers possible from about mid-morning onward. Monday will be the transition day, and if the ECMWF is correct, could be completely dry. Midweek (Tuesday through Thursday) looks dry and warmer, with some 90 degree readings looking increasingly likely by Thursday and Friday of next week. && .AVIATION... (12Z TAFS) Issued at 630 AM CDT Fri May 9 2025 Primarily VFR conditions at forecast issuance, although KHUM and KNEW have reported MVFR ceilings over the last hour or so. Mid level cloud cover has thickened and lowered over the last couple hours as that layer saturates. A few lightning strikes in the deformation zone approaching Interstate 10, but most TSRA remains well offshore this morning. Expect ceilings to continue to lower over the next few hours with MVFR ceilings becoming widespread by mid-morning. Occasional IFR or lower conditions are expected this afternoon as SHRA and TSRA become more widespread beyond 17z. Precipitation likely to continue through at least mid-evening before diminishing from west to east. IFR ceilings likely to continue until at least a few hours after sunrise Saturday. && .MARINE... Issued at 340 AM CDT Fri May 9 2025 Main concerns for marine interests will be over about the next 36 hours, especially with the threat of thunderstorms today into at least this evening. We'll also need to monitor the track of the surface low that is expected to move over or near the coastal waters overnight tonight and Saturday. Some of the mesoscale guidance is indicating potential for windy conditions to develop to the east of the low center. At present, that looks to occur outside of our marine area of responsibility, but it's going to be a close call. We'll probably still need to issue Small Craft Exercise Caution headlines later today for late tonight and Saturday across portions of the coastal waters, and won't rule out that a Small Craft Advisory will be needed. Once the low pressure exits to the east over the weekend, improved conditions for marine operations are anticipated. && .PRELIMINARY POINT TEMPS/POPS... MCB 76 61 72 58 / 80 60 60 30 BTR 77 63 76 59 / 80 60 60 20 ASD 77 62 78 58 / 90 70 60 20 MSY 76 67 77 64 / 90 70 60 20 GPT 77 64 77 61 / 90 80 60 30 PQL 78 63 79 61 / 80 80 60 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...RW LONG TERM....RW AVIATION...RW MARINE...RW
In the hours before
Special weather statement, May 9, 9:17 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
917 AM CDT Fri May 9 2025
LAZ034-035-047-091445-
Pointe Coupee LA-West Baton Rouge LA-West Feliciana LA-
917 AM CDT Fri May 9 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL WEST
BATON ROUGE, SOUTHEASTERN WEST FELICIANA AND SOUTHEASTERN POINTE
COUPEE PARISHES THROUGH 945 AM CDT
...
At 916 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erwinville, or 8 miles south of New Roads, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated and public report of pea size hail in
Grosse Tete.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3075 9155 3075 9130 3053 9136 3054 9152
TIME...MOT...LOC 1416Z 183DEG 20KT 3058 9144
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLGLocal storm report, May 9, 10:55 AM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1055 AM CDT Fri May 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM Tstm Wnd Dmg 3 NW Chalmette 29.97N 90.00W
05/07/2025 St. Bernard LA Broadcast Media
Video from local media showed a snapped
power pole leaning on a house along Angela
Street from thunderstorm winds.
&&
MEFFERLocal storm report, May 9, 11:02 AM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1102 AM CDT Fri May 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Tstm Wnd Dmg 1 NW Marrero 29.89N 90.12W
05/07/2025 Jefferson LA Public
A picture on social media showed a large
tree downed near The Break Room pool hall on
the Westbank Expressway.
&&
MEFFERSpecial weather statement, May 9, 11:06 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1106 AM CDT Fri May 9 2025
LAZ067-068-091645-
Lower Lafourche LA-Coastal Jefferson LA-
1106 AM CDT Fri May 9 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEASTERN
JEFFERSON AND SOUTHEASTERN LAFOURCHE PARISHES THROUGH 1145 AM CDT
...
At 1106 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing waterspouts over marine areas
along a line extending from near Port Fourchon to 15 miles southwest
of Empire. Movement was north at 30 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Leeville, Grand Isle, Port Fourchon, and Golden Meadow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2907 9026 2912 9029 2937 9034 2939 9006
2947 9004 2946 8996 2938 8997 2928 8990
2907 9020 2906 9021
TIME...MOT...LOC 1606Z 200DEG 28KT 2910 9008 2925 8977
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGLocal storm report, May 9, 11:09 AM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1109 AM CDT Fri May 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Tstm Wnd Dmg Westwego 29.91N 90.15W
05/07/2025 Jefferson LA Public
A picture on social media showed a large
tree downed at a house along Louisiana St in
Westwego.
&&
MEFFERLocal storm report, May 9, 11:23 AM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1123 AM CDT Fri May 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM Tstm Wnd Dmg 2 SSE Violet 29.87N 89.88W
05/07/2025 St. Bernard LA Emergency Mngr
St Bernard Parish EM reported a snapped
power pole in the city of Poydras.
&&
MEFFERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:48 AM CDT | Special Weather Statement | LIX | West Baton Rouge | 27 min |
| May 9, 9:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| May 9, 9:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| May 9, 9:17 AM CDT | Special Weather Statement | LIX | Pointe Coupee | 28 min |
| May 9, 9:59 AM CDT | Small Craft Advisory | LIX | 18 hr | |
| May 9, 10:47 AM CDT | Special Marine Warning | LIX | 88 min | |
| May 9, 10:55 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 9, 11:06 AM CDT | Special Weather Statement | LIX | Jefferson | 39 min |
| May 9, 11:41 AM CDT | Special Marine Warning | LIX | 94 min | |
| May 9, 11:58 AM CDT | Special Marine Warning | LIX | 30 min | |
| May 9, 12:36 PM CDT | Special Weather Statement | LIX | Jefferson | 24 min |
| May 9, 12:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| May 9, 12:46 PM CDT | Special Weather Statement | LIX | Lafourche | 14 min |
| May 9, 1:25 PM CDT | Special Weather Statement | LIX | Saint Charles | 35 min |
| May 9, 1:44 PM CDT | Special Weather Statement | LIX | Jefferson | 31 min |
| May 9, 2:00 PM CDT | Special Weather Statement | LIX | Saint Charles | 30 min |
| May 9, 2:15 PM CDT | Special Marine Warning | LIX | 90 min | |
| May 9, 2:52 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 84 min |
| May 9, 2:55 PM CDT | Special Weather Statement | LIX | Orleans, Saint Charles | 50 min |
| May 9, 3:03 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 3 hr |
| May 9, 3:20 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| May 9, 3:29 PM CDT | Tornado Warning | LIX | Jefferson | 20 min |
| May 9, 4:08 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 3 hr |
| May 9, 4:11 PM CDT | Flash Flood Warning | LIX | Jefferson, Saint Charles | 3 hr |
| May 9, 6:07 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 113 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.